Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 14, NWS Grand Rapids, MI

August 30, 2013Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 30, 2013, 12:05 PM EDT for Mason County, Oceana County, Michigan. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2013, 12:05 PM EDT (16:05 UTC)
Expired
Aug 31, 2013, 10:58 AM EDT
In force
23 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WHUS43 KGRR 301605
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 PM EDT FRI AUG 30 2013

MIZ037-043-310015-
/O.NEW.KGRR.BH.S.0014.130830T1605Z-130831T1500Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
1205 PM EDT FRI AUG 30 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT THROUGH SATURDAY MORNING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE. 

* LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL PUSH SOUTH
  THROUGH THE AREA THIS EVENING. THIS AFTERNOON SOUTH WINDS AHEAD
  OF THE FRONT WILL BUILD WAVES INTO THE 3 TO 5 FOOT RANGE NEAR
  BIG AND LITTLE SABLE POINTS INCLUDING ALL BEACHES IN MASON AND
  OCEANA COUNTIES. THE SOUTHERLY FLOW WILL SLACKEN A BIT LATE THIS
  AFTERNOON AND THE WAVES MAY TONE DOWN FOR A BIT...BUT NORTHERLY
  WINDS BEHIND THE FRONT WILL RAMP UP AND PUSH WAVES INTO THE 3 TO
  6 FOOT RANGE OVERNIGHT. WINDS AND WAVES WILL GRADUALLY SUBSIDE
  SATURDAY MORNING. 

  LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH
  TODAY AND DOWN THE BEACH FROM NORTH TO SOUTH TONIGHT. STRUCTURAL
  CURRENTS WILL BECOME AN ISSUE AT MEARS STATE PARK AND STEARNS
  PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS THE WINDS SWITCH
  TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN ESSENTIALLY BE
  EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS. 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT... 

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

WEATHER.GOV/GRR

DUKE
4 follow-up statements
662 
WHUS43 KGRR 301931
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT FRI AUG 30 2013

MIZ037-043-310345-
/O.CON.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
331 PM EDT FRI AUG 30 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL PUSH SOUTH
  THROUGH THE AREA THIS EVENING. SOUTH WINDS AHEAD OF THE FRONT
  EARLY THIS EVENING WILL SHIFT TO THE NORTH TONIGHT BEHIND THE
  FRONT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH SATURDAY
  MORNING. WINDS AND WAVES WILL GRADUALLY SUBSIDE TOWARDS MIDDAY
  ON SATURDAY.
 
  LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH 
  LATE THIS AFTERNOON AND DOWN THE BEACH FROM NORTH TO SOUTH
  TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE
  PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS
  THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN
  ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

WEATHER.GOV/GRR

DUKE
907 
WHUS43 KGRR 310317
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 PM EDT FRI AUG 30 2013

MIZ037-043-311130-
/O.CON.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
1117 PM EDT FRI AUG 30 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT HAS PUSHED SOUTH
  THROUGH THE AREA EARLIER THIS EVENING. NORTH WINDS HAVE DEVELOPED. WAVES
  OF 3 TO 5 FEET CAN BE EXPECTED THROUGH SATURDAY MORNING. WINDS
  AND WAVES WILL GRADUALLY SUBSIDE TOWARDS MIDDAY ON SATURDAY.

 LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH 
LATE THIS AFTERNOON AND DOWN THE BEACH FROM NORTH TO SOUTH  
TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE 
PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS
 THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS
CAN   ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY  
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
555 
WHUS43 KGRR 310710
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 AM EDT SAT AUG 31 2013

MIZ037-043-311500-
/O.CON.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
310 AM EDT SAT AUG 31 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS HAVE DEVELOPED. WAVES
  OF 3 TO 5 FEET CAN BE EXPECTED THROUGH THIS MORNING. WINDS AND
  WAVES WILL GRADUALLY SUBSIDE TOWARDS MIDDAY.

LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH
LATE THIS AFTERNOON AND DOWN THE BEACH FROM NORTH TO SOUTH
TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE
PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS 
THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN 
ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
938 
WHUS43 KGRR 311458
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EDT SAT AUG 31 2013

MIZ037-043-311600-
/O.CAN.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
1058 AM EDT SAT AUG 31 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

WINDS AND WAVES HAVE FALLEN TO BELOW CRITICAL THRESHOLDS AND
THEREFORE SIGNIFICANT BEACH HAZARDS ARE NOT EXPECTED TODAY.

$$

WEATHER.GOV/GRR

DUKE

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 7:44 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 30, 7:44 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 AM EDT FRI AUG 30 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 332 AM EDT FRI AUG 30 2013

A SLOW MOVING COLD FRONT WILL PASS THROUGH LOWER MICHIGAN THIS
EVENING. SHOWERS/STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT.
ANOTHER STRONGER COLD FRONT WILL APPROACH SUNDAY WITH ANOTHER CHANCE
OF RAIN. TEMPERATURES WILL REMAIN IN THE MID 80S UNTIL MONDAY WHEN
MUCH COOLER AIR WILL FLOW SOUTH BEHIND THE FRONT. HIGHS IN THE 70S
ARE EXPECTED NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 332 AM EDT FRI AUG 30 2013

FORECAST CONCERNS DEAL WITH PCPN TRENDS THROUGH THE PERIOD.

DECAYING MCS WAS NOTED ON RADAR MOVING ACROSS NRN LWR AND JUST
CLIPPING THE FAR NRN CWA. THIS PCPN SHOULD BE EAST OF THE CWA BEFORE
9 AM.

A WEAK COLD FRONT STRETCHES FROM FAR WRN LAKE SUPERIOR SWWD INTO SE
SOUTH DAKOTA. SHORT RANGE MODELS PROG THIS FRONT TO MOVE ACROSS THE
SE CWA THIS EVENING. THUS WE/LL SEE SOME DIURNAL DESTABILIZATION
BEFORE FROPA. GIVEN THAT SHEAR VALUES ARE NOT HIGH CHANCES FOR STORM
ORGANIZATION IS FAIRLY LOW. HOWEVER...PRECIPITABLE WATER IS FAIRLY
HIGH...AROUND 1.85 INCHES...SO ANY STORMS THAT DEVELOP MAY PRODUCE
LOCALLY HEAVY RAINFALL. BUT SVR STORMS ARE NOT EXPECTED.

SATURDAY SHOULD BE DRY AS HIGH PRESSURE FILLS IN BEHIND THE FRONT.

A SHORT WAVE RIDING THE TOP OF THE UPPER RIDGE WILL PUSH A STRONGER
COLD FRONT TOWARD LOWER MICHIGAN SUNDAY. THERE/S A DECENT PUNCH OF
COLDER AIR BEHIND THIS FRONT. WE/LL KEEP CHC POPS IN THE GRIDS FOR
SCT TSRA THAT MAY DEVELOP AHEAD OF IT. OVERALL...I/M NOT OVERLY
BULLISH ON PCPN CHANCES THROUGH THE SHORT TERM. HOWEVER...WITH
ABUNDANT LOW LEVEL MOISTURE IN PLACE A WEAK COLD FRONT PASSING
THROUGH...SCT TSRA SEEMS LIKE THE WAY TO GO.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 332 AM EDT FRI AUG 30 2013

MODELS REMAIN IN GOOD AGREEMENT REGARDING THE TIMING OF THE COLD
FRONTAL PASSAGE ON SUNDAY NIGHT... BUT ARE NOT VERY AMBITIOUS WITH
QPF. THE SFC FRONT LOOKS WEAK WITH LIMITED CONVERGENCE AND NO LOW
LEVEL JET TO SPEAK OF... BUT THE H5 SHORTWAVE LOOKS IMPRESSIVE. WILL
KEEP POPS IN THE CHANCE CATEGORY FOR NOW.

ECMWF CONTINUES TO MORE AGGRESSIVE THAN THE GFS WITH THE STRENGTH OF
THE COLD ADVECTION ON LABOR DAY. EITHER WAY WE WILL SEE DEW POINTS
FALLING INTO THE 50S IN THE NORTHERLY FLOW WHICH WILL FEEL PLEASANT
AFTER SEVERAL DAYS OF HEAT AND HUMIDITY.

TUESDAY AND WEDNESDAY LOOK LIKE FINE WEATHER DAYS AS A LARGE SFC
HIGH DRIFTS FROM MINNESOTA TO INDIANA. THE ECMWF AND GFS ARE NOT IN
GOOD AGREEMENT AT ALL ON WEDNESDAY NIGHT AND THURSDAY. THE GFS IS
SHOWING WARM ADVECTION WITH H8 TEMPS IN THE MID TO UPPER TEENS WHILE
THE ECMWF HAS A SFC FRONT DROPPING DOWN FROM THE NORTH WITH H8 TEMPS
FALLING TO AROUND 4C. WILL CARRY A SLGT CHANCE FOR A SHOWER OR STORM
WED NIGHT WITH THE POTENTIAL ECMWF FRONT... BUT THE AIR MASS LOOKS
RATHER DRY AT THIS TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 745 AM EDT FRI AUG 30 2013

THE MAIN FOCUS IS TSTM POTENTIAL AND TIMING TODAY AND TONIGHT.
THE BEST THREAT OF TSTMS DOES NOT ARRIVE UNTIL AFTER ROUGHLY 21Z
THEN LINGERS THROUGH 06Z OR SO TONIGHT AS THE COLD FRONT MOVES
SLOWLY SOUTH THROUGH THE AREA.

THE COVERAGE OF STORMS ALONG THE FRONT SHOULD ONLY BE SCATTERED AT
BEST... AND THE HIGHEST COVERAGE OF STORMS WILL PROBABLY BE OVER
SE WISCONSIN/NRN ILLINOIS AS WELL AS OVER THE THUMB AREA OF LWR
MI. THESE TWO AREAS ARE WHERE THE MODELS SHOW THE BEST SFC
CONVERGENCE DEVELOPING LATER TODAY AND TONIGHT. WENT WITH ONLY
VCTS REMARKS IN THE SW MI TAFS.

ALSO OF CONCERN AVIATION WISE IS THE POTENTIAL FOR IFR STRATUS AND
FOG DEVELOPING AFTER ROUGHLY 09Z TONIGHT BEHIND THE COLD FRONT.
CONFIDENCE IS MEDIUM ON THIS... ESPECIALLY ALONG AND NORTH OF THE
I-96 CORRIDOR.

A PERIOD OF STRONGER SOUTHWEST SFC WINDS AROUND 12KT IS LIKELY FROM
MID MORNING THROUGH EARLY EVENING... PRECEDING THE COLD FRONT.

&&

.MARINE...
ISSUED AT 332 AM EDT FRI AUG 30 2013

SOUTH WINDS 10 TO 20 KNOTS WILL CAUSE WAVES TO BUILD TO 2 TO 4 FEET
NORTH OF PENTWATER TODAY. NORTH WINDS BEHIND THE COLD FRONT TONIGHT
COULD GENERATE 3 TO 5 FOOT WAVES AND A SCA MAY BE NEEDED TONIGHT
INTO SUNDAY.

&&

.HYDROLOGY...
ISSUED AT 332 AM EDT FRI AUG 30 2013
PRECIPITABLE WATER VALUES NEAR 1.85 INCHES COULD RESULT IN LOCALLY
HEAVY RAINFALL FROM ANY STORMS THAT DEVELOP LATER THIS AFTERNOON.
MOST AREAS LIKELY WON/T SEE RAIN HOWEVER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...93
MARINE...93
Hazardous weather outlook, Aug 30, 4:30 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 AM EDT FRI AUG 30 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
430 AM EDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH STORM
MOVEMENT TO THE SOUTHEAST AT AROUND 20 MPH. AN ISOLATED SEVERE STORM
WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT. THERE IS
ALSO A LOW THREAT FOR LOCALIZED HEAVY RAINFALL AND FLOODING.

AREAS OF DENSE FOG MAY DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ844>849-310800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
430 AM EDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT AND SWIMMERS IN LAKE MICHIGAN
MAY DEVELOP THIS AFTERNOON AND TONIGHT NORTH OF WHITEHALL. SOUTH
WINDS TODAY WILL SHIFT TO THE NORTH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH STORM
MOVEMENT TO THE SOUTHEAST AT AROUND 20 MPH. AN ISOLATED SEVERE STORM
WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT.

AREAS OF DENSE FOG MAY DEVELOP ON LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT AND SWIMMERS IN LAKE MICHIGAN
ARE POSSIBLE ON SATURDAY NORTH OF WHITEHALL.

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

HIGH WINDS AND WAVES ARE LIKELY OVER ALL OF LAKE MICHIGAN ON LABOR
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 11:54 AM EDTSmall Craft AdvisoryGRR23 hr
Aug 30, 6:53 PM EDTSpecial Weather StatementGRRAllegan, Ottawa67 min

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.